Experts Continue to Warn Arthritis Sufferers Against Potential GI Toxicity of NSAIDs


16 Sep

Orlando, FL — September 16, 2016 - Arthritis causes massive pain, and this may significantly reduce the quality of life of sufferers. There are those who use pain medications such as nonsteroidal anti-inflammatory drugs to help ease pain and potentially improve their mobility. However, it is important for sufferers to be wary about the possible side effects linked with the use of these pharmaceutical drugs.

Experts continue to warn arthritis sufferers against the potential GI toxicity of NSAIDs. NSAIDs are a type of pain medication that are a popular choice for individuals with arthritis, including athletes. They are believed to significantly ease pain and may improve the mobility of arthritis sufferers.

Unfortunately, these medications may cause a variety of side effects, including an injury to the mucosa of the GI tract. Gastrointestinal toxicity is quite common among regular users of pain medications. This side effect may range from minor lesions such as petechia to ulcers, which are more serious lesions.

Ulcers often cause various symptoms such as obstruction, perforation, and bleeding. They may even lead to death due to complications. NSAIDs may harm the mucosa, and this may be detrimental to the health of the gut. Platelet inhibition is considered to be a key mechanism of the bleeding of lesions of the gastrointestinal tract. The widespread use of NSAIDs has caused GI complications to be a potential health concern.

According to statistics, there are about 33 million Americans who use NSAIDs. It was also found that in the United States, 30 billion doses of NSAIDs are consumed every year.  The high consumption of NSAIDs is not surprising at all considering there are millions of people who are suffering from arthritic conditions in the United States.

It is important to note that 10-50% of pain medication users reported being unable to tolerate the pharmaceutical drugs. Intolerance is often demonstrated by the occurrence of side effects, particularly those that jeopardize the gastrointestinal system. Some of these potential side effects are diarrhea, stomach upset, and abdominal pain.

Research also reveals that 15% of people who use NSAIDs on a long-term basis may develop ulceration of the stomach or a peptic ulcer. Individuals who belong to the elderly population are believed to be more at risk of ulcers.

To reduce the risk of developing side effects, arthritis sufferers may resort to safer alternatives such as glucosamine supplements. Glucosamine is a popular natural supplement for arthritic conditions. It has the potential to repair cartilage damage and may even improve joint health.

Glucosamine use does not have associated side effects, which may make it an ideal natural alternative for arthritic conditions (http://www.amazon.com/vegetarian-glucosamine-msm/dp/B0126ZF0B0).
About Us

Divine Bounty is a family-owned brand that manufactures high-quality supplements. Passionate about the potential health benefits of natural ingredients, the team behind Divine Bounty have carefully researched and sourced only the best ingredients to create ideal blends. More details are available at http://www.DivineBounty.com.

MEDIA CONTACT INFORMATION
Melissa Scott
(407) 545-7738
me[email protected]
www.DivineBounty.com